La Trobe

File(s) under permanent embargo

Reason: Copyright restrictions by publisher

Exact solutions of the Richards equation with nonlinear plant-root extraction

journal contribution
posted on 31.03.2021, 05:34 by Philip Broadbridge, Edoardo Daly, Joanna Goard
© 2017. American Geophysical Union. All Rights Reserved.

The Richards equation, commonly used to model water flow in unsaturated soils, is highly nonlinear, thus making it very challenging to solve analytically for situations meaningful in practical applications. The inclusion of realistic forms of root-water uptake rates in this equation adds complications in deriving exact solutions. This study provides for the first time analytical solutions of the Richards equation with a sink term nonlinearly dependent on soil water content. These solutions are applied to irrigation furrows, using Cartesian coordinates, and irrigation from a circular plate, in cylindrical coordinates.

History

Publication Date

01/01/2017

Journal

Water Resources Research

Volume

53

Issue

11

Pagination

13p. (p. 9679-9691)

Publisher

Wiley

ISSN

0043-1397

Rights Statement

The Author reserves all moral rights over the deposited text and must be credited if any re-use occurs. Documents deposited in OPAL are the Open Access versions of outputs published elsewhere. Changes resulting from the publishing process may therefore not be reflected in this document. The final published version may be obtained via the publisher’s DOI. Please note that additional copyright and access restrictions may apply to the published version.